Urogynecology Archive Expert Forum
Acidophilus side effects?
About This Forum:

Questions in the Urogynecology forum are answered by medical professionals . Topics covered include overactive bladders, bladder pain, fallen/drooping bladder, bowel urgency, bowel prolapse, cystitis, incontinence, pain with intercourse, rectal prolapse, surgery, urinary urgency, and uterine prolapse.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
621997 tn?1269548100
Acidophilus side effects?
One year ago I began taking the probiotic acidophilus.  A month later, I experienced burning pain in the back wall of my vagina.  I immediately went to the doctor.  The doctor has not found anything wrong with me; they have done all STI and STD tests.  The pain is so bad now that I cannot even have sex with my fiance.  I just left the gyno to have all the tests redone to try to find some solution.  The only thing the doctor could conclude (until any test results come back) is that there is a lot of lactobacillus in my vaginal discharge under the microscope.  When I just looked it up, I could see that this is the same name as the probiotic I have been taking since this pain has started.  Could the acidophilus be the cause of the pain?  Maybe causing an imbalance in my body?
Discussion is closed
Cancel
1 Answers
1 Answers
Page 1 of 1
Avatar universal
Yes. There can be too many lactobacillus acidophilus in the vagina. Balance is the key word. If you are using acidophilus powder or capsules, do not exceed the amount recommended on the label.

http://yourtotalhealth.ivillage.com/vaginal-health-what-are-benefits-acidophilus.html
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now